Submit Manuscript  

Article Details


Severe Pancytopenia Following Single Dose Methotrexate In Psoriasis: A Rare And Potentially Lethal Manifestation

[ Vol. 16 , Issue. 1 ]

Author(s):

Ajeet Singh*, Ritul Choudhary, Namrata Chhabra, Satyaki Ganguly and Vinay Rathore   Pages 110 - 113 ( 4 )

Abstract:


Methotrexate is an anti-metabolite, anti-cancer drug frequently used in the treatment of extensive chronic plaque psoriasis. Psoriatic plaque erosion is a rare toxic side effect of single-dose methotrexate and is described as a sign of impending pancytopenia. Here, we report a case of a 48- year-old male presented with multiple oral and genital erosions, accompanied by fissuring over palm and soles for 5 days. His laboratory tests revealed severe pancytopenia and nephropathy. He had a history of chronic plaque psoriasis for which he took a single dose of 15 mg methotrexate. During the hospital stay, the patient needed folate antagonist, granulocyte colony-stimulating factor (G-CSF), intravenous fluids, blood transfusions, and platelet transfusions. He recovered within 12 days of admission.

Keywords:

Psoriatic, acute methotrexate toxicity, pancytopenia, nephropathy, blood transfusions, granulocyte colony stimulating factor.

Affiliation:

Dermatology, Venereology and Leprosy, All India Institute of Medical Sciences Raipur Chhattisgarh, Raipur, Dermatology, Venereology and Leprosy, All India Institute of Medical Sciences Raipur Chhattisgarh, Raipur, Dermatology, Venereology and Leprosy, All India Institute of Medical Sciences Raipur Chhattisgarh, Raipur, Dermatology, Venereology and Leprosy, All India Institute of Medical Sciences Raipur Chhattisgarh, Raipur, Department of Nephrology, All India Institute of Medical Sciences Raipur Chhattisgarh, Raipur



Read Full-Text article